Alert archive / California / Wind Advisories in 2022

Wind Advisory 9, NWS Phoenix, AZ

March 2, 2022Imperial County, Riverside County, California

NWS Phoenix, AZ issued this wind advisory at Mar 2, 2022, 1:21 PM PST for Imperial County, Riverside County, California. It took effect at Mar 3, 2022, 7:00 PM PST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2022, 1:21 PM PST (21:21 UTC)
In effect from
Mar 3, 2022, 7:00 PM PST
Expired
Mar 6, 2022, 7:00 AM PST
In force
60 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA

The radar

The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 12:00Z on 2022-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 12:00Z on 2022-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4639 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS75 KPSR 022121
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
221 PM MST Wed Mar 2 2022

CAZ562-031200-
/O.NEW.KPSR.WI.Y.0009.220304T0300Z-220305T0300Z/
Imperial County Southwest-
121 PM PST Wed Mar 2 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM PST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 7 PM Thursday to 7 PM PST Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
9 follow-up statements
640 
WWUS75 KPSR 030809
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
109 AM MST Thu Mar 3 2022

CAZ562-032300-
/O.CON.KPSR.WI.Y.0009.220304T0300Z-220305T0300Z/
Imperial County Southwest-
1209 AM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 7 PM this evening to 7 PM PST Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
482 
WWUS75 KPSR 032020
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
120 PM MST Thu Mar 3 2022

CAZ562-040830-
/O.CON.KPSR.WI.Y.0009.220304T0300Z-220305T0300Z/
Imperial County Southwest-
1220 PM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 7 PM this evening to 7 PM PST Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
875 
WWUS75 KPSR 040902
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
202 AM MST Fri Mar 4 2022

CAZ562-051200-
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-220306T0000Z/
Imperial County Southwest-
102 AM PST Fri Mar 4 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
428 
WWUS75 KPSR 042021
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
121 PM MST Fri Mar 4 2022

CAZ562-051400-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-220306T0000Z/
Imperial County Southwest-
1221 PM PST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
148 
WWUS75 KPSR 050909
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
209 AM MST Sat Mar 5 2022

CAZ563>567-052115-
/O.EXB.KPSR.WI.Y.0009.220305T1900Z-220306T0300Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
109 AM PST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Salton Sea, Chuckwalla Mountains, Southeastern 
  Imperial County, Western Imperial County and Imperial Valley.

* WHEN...From 11 AM this morning to 7 PM PST this evening.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along north-south oriented roads. Light, 
  unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-052115-
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-220306T1500Z/
Imperial County Southwest-
109 AM PST Sat Mar 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County. This includes
  portions of Interstate 8 near Devils Canyon.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along north-south oriented roads. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
029 
WWUS75 KPSR 051517
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
817 AM MST Sat Mar 5 2022

CAZ562-060330-
/O.NEW.KPSR.DU.Y.0007.220305T1517Z-220306T0300Z/
/O.CON.KPSR.WI.Y.0009.000000T0000Z-220306T1500Z/
Imperial County Southwest-
717 AM PST Sat Mar 5 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust. For the Wind
  Advisory, west winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the Blowing Dust Advisory, until 7 PM PST this 
  evening. For the Wind Advisory, until 7 AM PST Sunday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563>567-060300-
/O.NEW.KPSR.DU.Y.0007.220305T1517Z-220306T0300Z/
/O.EXT.KPSR.WI.Y.0009.220305T1517Z-220306T0300Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
717 AM PST Sat Mar 5 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust. For the Wind
  Advisory, west winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Salton Sea, Chuckwalla Mountains, Southeastern 
  Imperial County, Western Imperial County and Imperial Valley.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
046 
WWUS75 KPSR 052128
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
228 PM MST Sat Mar 5 2022

CAZ562-061200-
/O.EXT.KPSR.DU.Y.0007.000000T0000Z-220306T0600Z/
/O.CON.KPSR.WI.Y.0009.000000T0000Z-220306T1500Z/
Imperial County Southwest-
128 PM PST Sat Mar 5 2022

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, west winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the Blowing Dust Advisory, until 10 PM PST this 
  evening. For the Wind Advisory, until 7 AM PST Sunday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563>567-060600-
/O.EXT.KPSR.DU.Y.0007.000000T0000Z-220306T0600Z/
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-220306T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
128 PM PST Sat Mar 5 2022

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, west winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Salton Sea, Imperial Valley, Western Imperial County, 
  Southeastern Imperial County and Chuckwalla Mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
782 
WWUS75 KPSR 060603
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1103 PM MST Sat Mar 5 2022

CAZ563>567-060715-
/O.EXP.KPSR.DU.Y.0007.000000T0000Z-220306T0600Z/
/O.EXP.KPSR.WI.Y.0009.000000T0000Z-220306T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
1003 PM PST Sat Mar 5 2022

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

Windy conditions have dissipated and strong winds are no longer
expected. Accordingly, blowing dust is no longer expected as well.

$$

CAZ562-061500-
/O.EXP.KPSR.DU.Y.0007.000000T0000Z-220306T0600Z/
/O.CON.KPSR.WI.Y.0009.000000T0000Z-220306T1500Z/
Imperial County Southwest-
1003 PM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...
...BLOWING DUST ADVISORY HAS EXPIRED...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County including Mountain
  Springs Grade along I-8.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AJ
480 
WWUS75 KPSR 061510
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
810 AM MST Sun Mar 6 2022

CAZ562-061615-
/O.EXP.KPSR.WI.Y.0009.000000T0000Z-220306T1500Z/
Imperial County Southwest-
710 AM PST Sun Mar 6 2022

...WIND ADVISORY HAS EXPIRED...

Although an occasionally strong wind gust may occur, speeds are
becoming weaker and will follow a downward trend through the rest
of the morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:44 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 2, 9:44 AM PST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1044 AM MST Wed Mar 2 2022

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
Temperatures will remain above normal through Thursday with
afternoon highs mainly in the mid 80s across the lower deserts. A
cold front will then move through the region early on Friday
bringing temperatures down to and then even below normal over the
weekend. Breezy to locally windy conditions will also return,
particularly on Friday and Saturday. Friday and Saturday may also
bring some scattered light showers, but chances for measurable
rainfall is mostly below 30%.

&&

.DISCUSSION...
An expansive upper level ridge now encompasses all of the Western
U.S. with 500mb heights as high as 580dm over the Desert
Southwest, or around 90% of climo for the period. Temperatures
have warmed considerably over the past several days and will warm
another few degrees today with forecast highs mostly between 85-87
degrees. The dry and unseasonably warm conditions will persist
into Thursday, but an upper level trough currently west of
northern California will near the southern California coast and
begin to lower our heights aloft over our region. However, very
warm air will remain entrenched in the lower levels through
Thursday resulting in comparable high temperatures to today. The
approaching trough will bring a return to breezy to windy
conditions across southeast California and southwest Arizona with
Imperial County potentially seeing advisory level wind gusts as
early as Thursday evening.

The upper level trough is seen deepening Thursday night into early
Friday as it moves into southern California, while also helping to
advect at least some but still quite minimal low and mid level
moisture into our region. An eastward propagating cold front will
also impact the area early Friday before the main upper level low
moves into Arizona. Plenty of system dynamics will be in place
for any potential showers that may develop, but moisture looks to
be the limiting factor. The 00Z model run suite is a bit more
optimistic with light shower chances across south-central Arizona
and the Arizona high terrain with the latest NBM showing 20-30%
PoPs over most of Phoenix, generally less than 15% over the rest
of the lower deserts, and considerably higher across the Arizona
high country. Friday will also be fairly windy with gusts in most
places between 20-30 mph to possibly around 40 mph across portions
of southeast California. The post cold frontal air will be
noticeably cooler on Friday with highs falling back into the
upper 60s to lower 70s.

The unsettled weather will continue at least through the upcoming
weekend as large scale troughing will remain in place, while at
least two more shortwave troughs drop out of the northwest.
Ensembles favor a drier path across California/Nevada for these
weekend into next Monday disturbances, so precipitation chances
are likely to be even more limited compared to Friday. Winds
should also be comparably windy on Saturday as Friday, before
diminishing some Sunday into Monday. Temperatures will also cool
further over the weekend with highs likely falling into the mid
60s across the lower deserts, or around 10 degrees below normals.
Model uncertainty increases into the middle of next week, so it is
a bit early to tell when temperatures will return back to normal,
but it could be as early as next Wednesday.

&&

.AVIATION...Updated at 1744Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT and
Southeast California/Southwest Arizona including KIPL and KBLH:

No aviation concerns are expected through the TAF period. Light
winds, mostly below 8 kts, will generally favor normal diurnal
cycles through the period. Because of the light gradient, occasional
periods of variability and calm conditions are expected. We will see
an increase in high clouds this afternoon with a few mid-level
clouds aoa 15 kft moving in later tonight.

&&

.FIRE WEATHER...
Friday through Tuesday:
A cold front will move through on Friday bringing cooler
temperatures, breezy to locally windy conditions, and a modest
increase in moisture. Scattered showers will also be possible
later Friday, but wetting rains are not likely. Breezy to locally
windy conditions will persist into Saturday, while temperatures
fall to below normal. The unsettled weather is expected to prevail
into early next week with at least one more mostly dry weather
disturbance moving through the region with daytime breeziness
likely. Minimum humidities will mostly be in a 20-30% range Friday
through Sunday before dropping into the teens early next week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Kuhlman
AVIATION...Smith/Feldkircher
FIRE WEATHER...Kuhlman

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.